leukemia treatment and teeth issue

Portal Forums Cancer Treatments / Symptom Management Treatment-Related Side Effects leukemia treatment and teeth issue

Tagged: , ,

This topic contains 1 reply, has 2 voices, and was last updated by catdander forum moderator catdander forum moderator 2 years, 8 months ago.

Viewing 2 posts - 1 through 2 (of 2 total)
Author Posts   
Author Posts
March 18, 2015 at 3:12 pm  #1268970    

alexrat1996

I have cancer leukemia since jun 2 2013 when i was 16 and now 18 and i finish treatment in Sept 2016 and my doctor said i can’t get my teeth starlight during treatment is that correct and in the past when i didn’t have cancer i had braces but my doctor made the dentist take them off will i be able to get my teeth straight after treatment plus i’m in maintenance in my treatment can i get my teeth fix now or wait after my treatment next year

March 19, 2015 at 1:43 am  #1268972    
catdander forum moderator
catdander forum moderator

Hi alexrat,

From cancer.net, “Chemotherapy. Common side effects of chemotherapy include mouth sores, pain in the mouth and gums, peeling or burning of the tongue, infection, and changes in taste. Chemotherapy may also cause a temporary decrease in your body‚Äôs ability to produce infection-fighting cells. Therefore, treating and eliminating any areas of infection in the mouth or teeth should be a priority before starting treatment. Also be sure to let your dentist know you will be starting chemotherapy so he or she can eliminate any potential sources of new infection or irritation. In general, fixed orthodontic appliances like braces should be removed before chemotherapy begins. Dental and oral side effects from chemotherapy usually go away soon after treatment ends. Learn more about the side effects of chemotherapy.” http://www.cancer.net/navigating-cancer-care/side-effects/dental-and-oral-health

I hope this answers your question. I’m so sorry you’re going through this. From the sidelines I understand having cancer is such a huge game changer. (I’m not sure where all these sports reference are coming from :)) Do well, take you doctors’ and nurses’ advice on managing side effects and I hope you come through this so so strong.

Take good care,
Janine

Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.